MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistula.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon burst while inflating inside the patient.The device was removed and replaced for another of the same model to complete the procedure.No complications reported, and patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistula.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon burst while inflating inside the patient.The device was removed and replaced for another of the same model to complete the procedure.No complications reported, and patient status was stable.It was further reported that the target lesion was 60-70% stenosed, moderately tortuous, and mildly calcified.The balloon ruptured on the second inflation at 18 atmospheres for 60 seconds.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.The device was returned for analysis, and the evaluation was completed on 05nov2024.A visual and tactile examination was performed.A complete balloon circumferential tear was identified located approximately 58mm distal of the proximal markerband.As the distal section of balloon material had been pulled distal over the tip of the device.There were no damages or kinks found on the shaft ad markerbands of the device.With a rupture in the balloon material an optimum balloon refold would have been compromised.With a compromised balloon refold the device would have encountered resistance at the guide/sheath on removal from the patient.The complete balloon circumferential tear most probably occurred due to the user applying excessive tensile force when attempting to withdraw the device through the sheath on removal.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20341852
Report Number2124215-2024-60815
Device Sequence Number12778032
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0034170601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/29/2024
11/05/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/14/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale